New Suboxone Forum

I invite anyone with an interest in Suboxone, either for one’s self or for someone else, to visit the Suboxone Talk Zone Forum at http://suboxforum.com . You can read posts without registering, but please register and take part in the discussion! You do NOT need to provide your real information to register– invent a good screen name and you will be all set before you know it. I hope to see you there!

3 Comments

  1. Toad

    Well I have been addicted to pain killers since about 2002. I went into a rehab and they took me off Klonopin in a week which landed me in the hospital.
    I continued using as what eveyone says, it made me feel good as I have depression and this is the only thing that would actually give me feelings.
    I have been on Suboxone now for 6 months and it is a great medication.
    I lost my job and decided to drastically cut down on my suboxone and got a script of pain killers to have one more bout of fun.
    It has been a week now and I dont even feel the pain killers- no euphoria, nothing. I wonder why? Anyway, I guess I will stop and continue my suboxone tomorrow- hopefully 24 hrs is ok. I am weaning off anyway and have a 60 day supply. I wonder if the suboxone can be blocking this long or if I just dont get the enjoyment out of the painkillers for some reason.
    I guess it was stupid to do this, but I have heard of people having problems coming off suboxone and tapering with pain killers.
    I guess this is what I was going to try and do 80 vics later. I hope nobody else does this as it is a great medication and if you want to get sober, this is it. Good luck and any replies would be appreciated.

  2. Thank you for writing. Please consider cutting and pasting your comments at http://suboxforum.com also, as there are more people reading things there.
    I don’t have a certain answer to the lack of euphoria, except to say that I have heard the same thing from at least 5 other people after similar periods of time. The most obvious answer is that either the suboxone is still around (it is highly protein-bound, but 7 days is a long time!) or your tolerance has become higher (unlikely, because after 7 days of sobriety it would have come down a bit, plus I have heard the comments even after very large doses of oxycodone).
    It is very dangerous to take high doses of opiate agonists (vicodin, oxy, methadone, morphine, etc are all agonists) to overcome the blockade by antagonists like narcan or naltrexone, or agonist/antagonists like buprenorphine. It is done in hospitals if needed, say to do surgery on a person on an opiate blocker. But without close monitoring there is significant risk of respiratory depression and death. There are a number of ways that things can go wrong; one example is based on something called the ‘entero-hepatic cycle’. Some opiates get take out of circulation by the liver, and dumped into the intestine along with bile. As this dumped opiate moves down the intestine, it can get re-absorbed days later from the distal small bowel. In the case of a person on an opiate blocker, let’s say that the person takes a huge dose of opiate and gets a small high because of the blocker. The opiate gets dumped into the intestine, and then 2 days later, after the blocker has worn off, the patient has become constipated from the high opiate dose– the delayed passage through the intestine caused by the constipation allows a large amount of the opiate to be taken back up into the circulation. This could now be enough to cause death, especially if the person is taking other depressants like alcohol or Xanax.
    Many times antidepressants are given either by people who don’t specialize in psychiatry, or by psychiatrists who don’t take the time to ‘get it right’. It is rare to have a depression that will only respond to opiates (but not unheard of). I encourage you to try a different doctor and find something that gets you feeling better. We have so many choices nowadays that depression is almost always treatable.
    I will post your comments and my reply at suboxforum.com. Please come join us there!

  3. Toad

    Do you think it would be ok tomorrow – 24hours after my last opiate to start up the suboxone again? I am always sick in the mornings since I stopped the suboxone and cant do anything until I take a pill.
    About the antidepressants, yes, paxil and Cymbalta has helped tremendously but I have the lack of feelings that everyone has. The euphoria from the Pain Killers makes me have those feelings except now they dont do that for me.
    I will start posting on your site. Thanks.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.